Home » Frequently asked Questions on Health » What are the side effects of Decapeptyl?

What are the side effects of Decapeptyl?

Q: My 10 years old daughter is in puberty and will have her first period after one year based on her doctor's opinion. She is 135 cm tall and weighs 30 kg. Since it is very early for her to experience puberty and she may not gain height in the future. The doctor prescribed to inject Decapeptyl every month for at least an year. What are the side effects of this medicine?

A:There are several sub-questions involved in your question. Firstly, there is no globally accepted definition of early (scientifically called precocious) puberty. In the last 3 or 4 decades, the age of puberty in both females and males has gone down. In the United States, precocious puberty is diagnosed only if it develops before 8 years in white girls and 7 years in black girls. No validated data is available for girls in south Asia (India, Pakistan, Bangladesh etc.). Hence the first issue is whether the girl (at the age of 10 years) in question can be diagnosed to be a case of precocious puberty? It is true that many girls diagnosed as cases of precocious puberty do not gain full height. However, the benefit of Decapeptyl (triptorelin) is not seen in borderline precocious puberty cases (6-8 years) with regard to increase in height. The uses of all medicines are to be approved by drug regulators (such as US Food & Drug Administration, Drugs Controller General, India etc). Decapeptyl is approved for use in cases of endometriosis, uterine fibroids (in females) and advanced prostatic cancer (in males) in most countries. In addition, it is approved for use in treatment of precocious puberty in boys before 9 years and girls before 8 years, in England. However it is not approved for such use in the United States. In Australia, it is not approved for any use. Its known side effects are: hot flushes, bone pain, fatigue, hypertension, headache, dizziness, GI upset, leg edema, insomnia, emotional lability, anaemia, pruritus, urinary retention, urinary tract infections, etc. It may be worth taking a second opinion from an endocrinologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------